[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.130.145. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1982

Diethyltoluamide-Containing Insect RepellentAdverse Effects in Worldwide Use

Author Affiliations

From the Pediatric Department, Soroka Medical Center, Faculty of Health Sciences, Ben-Gurion University of the Negev, Beersheba, Israel.

Arch Dermatol. 1982;118(8):582-583. doi:10.1001/archderm.1982.01650200050015
Abstract

• During the summer of 1978, ten soldiers were seen because of an eruption in the antecubital fossae. All of them had used an insect repellent containing 50% diethyltoluamide a few hours before the eruption had appeared. The symptoms and clinical findings in these cases were those of a burning sensation, erythema, and blisters at the onset, followed in some cases by ulceration and scarring. Precautions in the use of this commonly used repellent should be advised.

(Arch Dermatol 1982;118:582-583)

×